MAUDE Adverse Event Report: MEDTRONIC ADVANCED ENERGY (SALIENT) AEX GENERATOR-REFURB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDTRONIC ADVANCED ENERGY (SALIENT) AEX GENERATOR-REFURB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 40-405-1R
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Activation Problem (4042)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/09/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: analysis summary: upon testing the generator, the issue was confirmed.It was found that the device failed initial test/displayed low nem value and error e6 found in error log.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a healthcare provider regarding a generator and a handpiece.It was reported that during a cardiac heart transplant procedure, a thermal injury/burn was identified on the patient¿s lower left abdomen during the post-operative skin assessment.The team escalated appropriately and the patient was held for a plastic surgery consultation prior to transfer to the intensive care unit.The bipolar handpiece was disposed of by the site and was not returned.The issue occurred intra-operatively and patient was affected.
 
Additional Manufacturer Narrative
A2: updated age medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H6: device code updated medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AEX GENERATOR-REFURB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDTRONIC ADVANCED ENERGY (SALIENT)
180 international drive
portsmouth NH 03801
Manufacturer (Section G)
MEDTRONIC ADVANCED ENERGY (SALIENT)
180 international drive
portsmouth NH 03801
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24869324
Report Number1226420-2026-00018
Device Sequence Number8998588
Product Code GEI
UDI-Device Identifier00763000280321
UDI-Public(01)00763000280321(11)191206
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143175
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-405-1R
Device Catalogue Number40-405-1R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Supplement Date Received by ManufacturerNot provided
05/06/2026
Initial Report FDA Received Date04/14/2026
Supplement Report FDA Received Date04/14/2026
05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age16 YR
Patient SexFemale